Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2018  |  Volume : 9  |  Issue : 1  |  Page : 49--51

Need of the hour: Warfarin-induced massive intraperitoneal bleed


Vinayaka Anuhya1, Sharath Madhyastha2, Veena Nayak1, Gangaparameswari Soundarrajan1, Raviraj Acharya2 
1 Department of Pharmacology, Kasturba Medical College, Manipal University, Manipal, Karnataka, India
2 Department of Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka, India

Correspondence Address:
Sharath Madhyastha
Department of Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka
India

Warfarin is an oral anticoagulant which is a natural coumarin derivative used for the treatment of various diseases such as thromboembolic disorders, prosthetic heart valves, and atrial fibrillation. Bleeding tendencies have been the most commonly reported adverse effects of warfarin, limiting its use and requiring the need for regular monitoring. Despite many warfarin management strategies being taken for the prevention, bleeding still continues to be a problem to be dealt with. The authors report a case of spontaneous intraperitoneal bleeding due to warfarin use in a 54-year-old female patient.


How to cite this article:
Anuhya V, Madhyastha S, Nayak V, Soundarrajan G, Acharya R. Need of the hour: Warfarin-induced massive intraperitoneal bleed.J Pharmacol Pharmacother 2018;9:49-51


How to cite this URL:
Anuhya V, Madhyastha S, Nayak V, Soundarrajan G, Acharya R. Need of the hour: Warfarin-induced massive intraperitoneal bleed. J Pharmacol Pharmacother [serial online] 2018 [cited 2019 Aug 24 ];9:49-51
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2018;volume=9;issue=1;spage=49;epage=51;aulast=Anuhya;type=0